Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 22, NWS Blacksburg, VA

June 17, 20205 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 17, 2020, 8:12 AM EDT for 5 counties in Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2020, 8:12 AM EDT (12:12 UTC)
Expired
Jun 17, 2020, 2:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:33 AM EDTFLASH FLOOD1 Wnw Vinton, VAWALNUT AVE NEAR GLADE CREEK CLOSED DUE TO WATER FLOWING OVER IT.
Jun 17, 1:40 PM EDTFLOOD1 Ssw Roanoke, VA13TH STREET IN ROANOKE CLOSED DUE TO FLOWING WATER ACROSS THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 0.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WGUS51 KRNK 171212
FFWRNK
VAC019-067-161-770-775-171815-
/O.NEW.KRNK.FF.W.0022.200617T1212Z-200617T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
812 AM EDT Wed Jun 17 2020

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Roanoke County in west central Virginia...
  The City of Salem in west central Virginia...
  The City of Roanoke in west central Virginia...
  Southwestern Bedford County in south central Virginia...
  Northeastern Franklin County in west central Virginia...

* Until 215 PM EDT Wednesday.

* At 810 AM EDT, Spotters and automated gages have reported between 
  1.5 and 3.0 inches of rain during the past 24 hours...and radar 
  shows additional heavy rainfall moving in from the east this 
  morning. Flash flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Roanoke...
  Salem...
  Vinton...
  Stewartsville...
  Huddleston...
  Moneta...
  and Catawba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3706 7947 3706 7949 3704 7948 3703 7949
      3704 7953 3705 7955 3725 8021 3731 8026
      3734 8026 3738 8020 3738 8015 3740 8012
      3716 7940

FLASH FLOOD...RADAR INDICATED

$$

MBS
2 follow-up statements
252 
WGUS71 KRNK 171547
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1147 AM EDT Wed Jun 17 2020

VAC019-067-161-770-775-171815-
/O.CON.KRNK.FF.W.0022.000000T0000Z-200617T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-City of Salem VA-City of Roanoke VA-Bedford VA-
Franklin VA-
1147 AM EDT Wed Jun 17 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
WEDNESDAY FOR
ROANOKE...SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES...
THE CITY OF SALEM AND THE CITY OF ROANOKE...

At 1144 AM EDT, runoff from earlier heavy rainfall will continue to 
cause flooding in the warning area. Several roads were closed due to 
flooding, including Bonsack Road.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Roanoke...
Salem...
Vinton...
Stewartsville...
Huddleston...
Moneta...
and Catawba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3706 7947 3706 7949 3704 7948 3703 7949
      3704 7953 3705 7955 3725 8021 3731 8026
      3734 8026 3738 8020 3738 8015 3740 8012
      3716 7940

FLASH FLOOD...RADAR INDICATED

$$

MBS
853 
WGUS71 KRNK 171824
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
224 PM EDT Wed Jun 17 2020

VAC019-067-161-770-775-171830-
/O.EXP.KRNK.FF.W.0022.000000T0000Z-200617T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-City of Salem VA-City of Roanoke VA-Bedford VA-
Franklin VA-
224 PM EDT Wed Jun 17 2020

...THE FLASH FLOOD WARNING FOR 
ROANOKE...SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES...
THE CITY OF SALEM AND THE CITY OF ROANOKE HAS EXPIRED...

General flooding continues across the region from earlier heavy 
rainfall, so the flash flood warning has been replaced with an areal 
flood warning.

LAT...LON 3706 7947 3706 7949 3704 7948 3703 7949
      3704 7953 3705 7955 3725 8021 3731 8026
      3734 8026 3738 8020 3738 8015 3740 8012
      3716 7940

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:52 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 17, 6:52 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
652 AM EDT Wed Jun 17 2020

.SYNOPSIS...
A slow moving upper low pressure system will make for a few days
of showery weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 AM EDT Wednesday...

Expect another day of off and on again rain/showers. Closed upper
low center south of the Triad of NC this morning and will slide
slowly north/northwest into SW Va later today into tonight. We will
see best lift ahead of it across the VA/NC piedmont into the
foothills of the Blue Ridge in VA this morning, then as we head
through the day best moisture transport starts to head northward,
while at the same time low and mid level lapse rates increase under
the upper low. The big question is instability as clouds look to
hang tough limiting solar insolation. However, elevated instability
is there, so expect a few pockets of thunder area wide this
afternoon/early evening. These heavier storms could bring 2-4
inch/hour rates as pwats hang in the 1 to 1.5 inch range.  See hydro
section below for more details.

Given coverage of heavier rain will be sporadic, and rates overall
will run about a quarter to half inch an hour, not really seeing a
need for a flood watch, plus there are some differences in models on
the exact bullseye of heavier rainfall, ranging from the 00z Euro
lined up north of the Roanoke River and U.S./ 460, similar to the
NAM but with some differences on exact location of heavier qpf, with
the GFS further south across the NC/VA border. With the sfc
flow/upper flow as advertised by the models and looking at WV loop
trends, think a northern shift in the higher amounts seems
reasonable.

As we head into tonight, models start to "dry" things out across
southern VA into NC with a dry slot working across the piedmont.
Since the upper low will be close by not going to be going too dry
but will lean toward low chance pops late tonight from the mountain
empire of SW VA into the NC piedmont, with higher pops north of U.S.
460 and especially north of I-64/U.S. 60.

As for temperatures should see a continuation of cooler than normal
highs today, but maybe a few degrees warmer, with most in the 60s.

Tonight, with increasing dewpoints appears lows should be milder in
the mid to upper 50s west, to lower 60s east.

Forecast confidence is high for all parameters except rainfall
amounts, which is average.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 150 AM EDT Wednesday...

The models continue to trend slower and slower with each run on the
closed upper level low ever leaving the Mid Atlantic. The Canadian,
ECMWF, and UKMET models have the closed low retrograding from
southwest Virginia toward West Virginia during Thursday and
eventually reaching southeastern Ohio by Friday. The GFS has also
slowed down and come into better agreement with the other global
models through this same time period. As a result, confidence has
risen on keeping conditions unsettled through Friday with higher
rain chances and sky cover. Temperatures were also kept on the
cooler side of the blended guidance. The threat of thunderstorms has
also been increased slightly during the afternoon and evening hours
due to the pool of cooler air aloft.

By Friday night, the GFS become mores progressive and diverges from
the other global models as it opens the closed low into an open wave
trough due to an approaching upper level trough crossing over the
northern Plains. However, because the GFS continues to trend slower
with each run as previously mentioned, this forecast will be steered
toward the slower consensus solution from the other global models
with the closed low wobbling eastward from the Ohio River across the
Appalachian Mountains by Saturday and getting close to the
Chesapeake Bay by Saturday night. Thus, unsettled weather should
persist through the first half of this weekend. Some drier air could
work its way from the west by Saturday night, but this pattern
insists on not clearing things up so quickly due to how poorly the
models already have handled this blocking pattern with a closed low
embedded in a broad upper level ridge that spans the eastern United
States. Several days ago, all the models had the closed low exiting
the Mid Atlantic by Friday, which is clearly not the case now.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 200 PM EDT Tuesday...

The cutoff low will gradually weaken and head offshore by the
end of the weekend. Some ridging over us should clear the skies
a bit and let some peeks of sunshine through, helping warm us
back to normal temperatures for mid- June. Persistent rain
coverage will be replaced by afternoon convection, especially
along the mountains. By Monday, areal coverage of precipitation
will expand again, as the next upper trough approaches bringing
showers and storms to the region.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
As of 640 AM EDT Wednesday...

Not much change from previous forecast, though some areas have
maintained better ceilings early, but however, this will change
as rain moves across lowering cigs/vsbys to MVFR or lower, with
IFR likely at most spots by midday. Should see this continue
through tonight with models showing showers starting to taper
off from south to north overnight, mainly south of a BLF-DAN
line, but a possibility that showers will be around through most
of the period off an on. Fog may be an issue late tonight, along
and south of a BLF-DAN line including BCB, if rain ends and
light winds occur. Some models have LIFR vsbys before 12z. Will
not go this low given extent of cloud cover expected.

It is a high confidence forecast for sub-VFR through most of the
period, but lower on how low cigs/vsbys go in relation to
rainfall, which will be moderate to heavy at times from LWB-
ROA-LYH this morning and possibly BCB/DAN.

Some thunder may occur later this afternoon, but overall
coverage is isolated so not mentioning in the tafs. Winds are
generally east to northeast under 10 kts with occasional higher
gusts through midday, mainly east of the Blue Ridge, then calmer
later Wed evening.

Extended Aviation Discussion...

The closed upper low will continue to meander about the central
and southern Appalachians through Friday, finally beginning to
lift slowly to the north by the weekend. As the low weakens,
the threat for prevailing IFR conditions and persistent -RA will
begin to decrease.

Showers and thunderstorms, with MVFR ceilings and visibilities
are expected Saturday and Sunday, mainly each afternoon and
evening.

&&

.HYDROLOGY...
As of 215 AM EDT Wednesday...

Overall rainfall amounts will again vary by location, but
models overall are pinpoint higher amounts from the Blue Ridge
north of the VA/NC border through tonight north and east into
the piedmont. Amounts on average should be half inch, but some
thunderstorms could be embedded with locally 1-2 inch amounts
not out of the question. However, given how spread out the
rainfall has been, rivers/streams are slowly responding, but no
flooding concerns.

Through the end of the week, a culmination of rainfall in the 2
to 5 inch range is not of out of the question, so some hydro
issues may occur. Ensemble model river forecasts though are not
indicating any flooding. Of note, the National Water Model
(NWM) experimental products based HRRR short-range (0-18 hr) and
GFS ensemble QPFs (18-hr to 10-days) are showing low
probabilities for bankfull stages to be reached in any of the
Blacksburg WFO rivers and streams.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...PW
LONG TERM...VFJ
AVIATION...AMS/PC/WP
HYDROLOGY...PC/WP
Hazardous weather outlook, Jun 17, 4:24 AM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
424 AM EDT Wed Jun 17 2020

VAZ010>020-022>024-032>035-043>047-058-059-WVZ044-507-180830-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Monroe-Eastern Greenbrier-
424 AM EDT Wed Jun 17 2020

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Locally heavy rainfall today may lead to isolated flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ007-009-WVZ042-043-508-180830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Mercer-Summers-Western Greenbrier-
424 AM EDT Wed Jun 17 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 17, 2:46 AM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
246 AM EDT Wed Jun 17 2020

VAZ044-058-170745-
Halifax-Pittsylvania-
246 AM EDT Wed Jun 17 2020

...AREA OF HEAVIER SHOWERS WILL AFFECT EASTERN PITTSYLVANIA AND
HALIFAX COUNTIES AND THE CITY OF DANVILLE...

At 244 AM EDT, an area of heavier showers covered southside
Virginia. Rainfall amounts of up to an inch could occur through 4am,
which could lead to ponding of water on roads.

Locations impacted include...
Danville...
South Boston...
Halifax...
Chatham...
Virgilina...
Turbeville...
and Ingram.

If traveling, be alert to water ponding on highways. Do not drive
your vehicle through flooded roadways.

LAT...LON 3655 7876 3655 7957 3701 7929 3699 7895
      3688 7869 3687 7869 3686 7868
TIME...MOT...LOC 0644Z 110DEG 26KT 3681 7903

WP
Special weather statement, Jun 17, 3:57 AM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 AM EDT Wed Jun 17 2020

VAZ022-033-034-044-045-170830-
Franklin-Campbell-Roanoke-Bedford-Pittsylvania-
357 AM EDT Wed Jun 17 2020

...AREA OF HEAVY SHOWERS WILL AFFECT SOUTHEASTERN
ROANOKE...SOUTHWESTERN CAMPBELL...NORTHWESTERN
PITTSYLVANIA...SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN
COUNTIES...

At 354 AM EDT, an area of heavier showers was located from the Blue
Ridge near Roanoke, southeast to Smith Mountain Lake. Rainfall rates
of 1 to 2 inches per hour  may occur at times within these showers.
This will lead to ponding of water on roads and possibly some low
lying flooding.

Locations impacted include...
Vinton...
Altavista...
Hurt...
Gretna...
Boones Mill...
Stewartsville...
and Huddleston.

Those traveling early this morning will need to be alert to ponding
of water on roads. Do not drive your vehicle through flooded
roadways.

LAT...LON 3683 7942 3708 8003 3732 7986 3731 7985
      3732 7984 3735 7979 3738 7977 3739 7981
      3740 7981 3741 7980 3741 7979 3743 7976
      3712 7927
TIME...MOT...LOC 0754Z 107DEG 57KT 3708 7974

WP
Special weather statement, Jun 17, 6:17 AM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
617 AM EDT Wed Jun 17 2020

VAZ022-023-034-045-171100-
Botetourt-Campbell-Roanoke-Bedford-
617 AM EDT Wed Jun 17 2020

...AREA OF HEAVIER SHOWERS WILL AFFECT NORTHEASTERN
ROANOKE...CENTRAL CAMPBELL...SOUTHWESTERN BOTETOURT AND CENTRAL
BEDFORD COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...

At 612 AM EDT, an area of heavier showers was located from Montvale
and Chamblissburg, east to Evington and Gladys.  One hour rainfall
rates of 1 to 2 inches were occurring at times with these showers.
Look for a up to one half inch of rain through 7am. This will likely
lead to ponding of water on roads.

Other locations impacted include...
Roanoke...
Salem...
Vinton...
Bedford...
Altavista...
Huddleston...
and Blue Ridge.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3727 7898 3708 7911 3706 7919 3711 7920
      3712 7922 3710 7923 3713 7925 3710 7929
      3714 7934 3712 7938 3710 7937 3717 7971
      3719 7972 3720 7978 3723 7978 3721 7980
      3721 7988 3726 8014 3748 8002
TIME...MOT...LOC 1012Z 107DEG 49KT 3731 7970

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:46 AM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville59 min
Jun 17, 3:57 AM EDTSpecial Weather StatementRNKBedford33 min
Jun 17, 6:17 AM EDTSpecial Weather StatementRNKBedford, Campbell, City of Roanoke, City of Salem43 min
Jun 17, 7:11 AM EDTAreal Flood AdvisoryRNKBedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania75 min
Jun 17, 7:43 AM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more83 min
Jun 17, 8:24 AM EDTAreal Flood WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania6 hr
Jun 17, 8:39 AM EDTFlash Flood WarningRNKBedford, Campbell, Halifax, Pittsylvania6 hr
Jun 17, 9:04 AM EDTAreal Flood WarningRNKBedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 1 more5 hr
Jun 17, 9:49 AM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem27 hr
Jun 17, 10:23 AM EDTAreal Flood AdvisoryRNKBedford, Campbell, Halifax6 hr
Jun 17, 10:26 AM EDTAreal Flood AdvisoryRNKCraig6 hr
Jun 17, 12:08 PM EDTFlash Flood WatchRNKRoanoke, City of Roanoke, City of Salem21 hr
Jun 17, 1:42 PM EDTRiver Flood WarningRNKCampbell, Pittsylvania22 hr
Jun 17, 2:16 PM EDTAreal Flood WarningRNKBedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 3 more6 hr
Jun 17, 2:20 PM EDTAreal Flood WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania6 hr
Jun 17, 3:28 PM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax58 hr
Jun 17, 3:28 PM EDTRiver Flood WarningRNKCharlotte, Halifax4 days
Jun 17, 3:50 PM EDTAreal Flood WarningRNKFloyd, Franklin, Montgomery6 hr
Jun 17, 4:15 PM EDTAreal Flood AdvisoryRNKBedford, Campbell6 hr
Jun 17, 4:29 PM EDTAreal Flood AdvisoryRNKCraig4 hr
Jun 17, 4:47 PM EDTSpecial Weather StatementRNKHalifax43 min
Jun 17, 4:58 PM EDTSpecial Weather StatementRNKPittsylvania47 min
Jun 17, 5:11 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania8 hr
Jun 17, 5:39 PM EDTSpecial Weather StatementRNKHalifax36 min
Jun 17, 6:00 PM EDTAreal Flood AdvisoryRNKBland, Giles, Montgomery, Pulaski, City of Radford8 hr
Jun 17, 6:15 PM EDTSpecial Weather StatementRNKHalifax45 min
Jun 17, 7:12 PM EDTAreal Flood AdvisoryRNKHenry, Patrick6 hr
Jun 17, 7:15 PM EDTSpecial Weather StatementRNKCharlotte60 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.